MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUSELECT TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUSELECT TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/810/080
Medical Device Problem Codes Crack (1135); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a crack occurred while cleaning the inner tube.The customer reported that this was the first time that such an event has happened.Adverse patient effects are unknown.
 
Additional Manufacturer Narrative
Other text: d4: lot number, expiration date and h4: device manufacture date is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other text: h6 codes updated.Device evaluation: one device was returned for investigation in used conditions.Visual inspection confirmed the customer complaint of the inner cannula being cracked.The inner cannula wall thickness was then measured and met all specifications which ruled out thin inner walls as the cause of the crack.The most probable root cause of the crack is due to excessive force used while cleaning or reprocessing of the device.No lot number was provided, no device history review done.

Brand Name
PORTEX BLUSELECT TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17433341
Report Number3012307300-2023-07635
Device Sequence Number6834673
Product Code BTO
UDI-Device Identifier15019517076301
UDI-Public15019517076301
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/810/080
Device Catalogue Number101/810/080CZ
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/12/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown